Alert archive / Nebraska / Frost Advisories in 2010

Frost Advisory 2, NWS North Platte, NE

September 6, 20105 counties in Nebraska

NWS North Platte, NE issued this frost advisory at Sep 6, 2010, 2:22 PM MDT for 5 counties in Nebraska. It took effect at Sep 7, 2010, 3:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2010, 2:22 PM MDT (20:22 UTC)
In effect from
Sep 7, 2010, 3:00 AM MDT
Expired
Sep 7, 2010, 8:05 AM MDT
In force
5 hr
Issued by
NWS North Platte, NE

Counties Deuel County, NE, Garden County, NE, Keith County, NE, Lincoln County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-390 J/kg
Mixed-layer LCL
2458 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS73 KLBF 062022
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT MON SEP 6 2010

...AREAS OF FROST ARE LIKELY IN THE PLATTE RIVER VALLEY AND
EASTERN PANHANDLE OVERNIGHT TONIGHT. GUSTY WINDS WILL CONTINUE
INTO THE EARLY EVENING HOURS...

.AFTER WINDS DIMINISH THIS EVENING...COLD CANADIAN HIGH PRESSURE
WILL BUILD INTO WESTERN NEBRASKA OVERNIGHT TONIGHT. THE
COMBINATION OF LIGHT WINDS...DRY AIR AND A COLD AIRMASS...WILL
LEAD TO LOWS NEAR FREEZING AND AREAS OF FROST IN THE EASTERN
PANHANDLE AND LOW LYING AREAS IN LINCOLN COUNTY...IN PARTICULAR
THE PLATTE RIVER VALLEY.


NEZ004-022-056-057-059-070000-
/O.NEW.KLBF.FR.Y.0002.100907T0900Z-100907T1500Z/
/O.CON.KLBF.WI.Y.0021.000000T0000Z-100907T0000Z/
SHERIDAN-GARDEN-DEUEL-KEITH-LINCOLN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS...OGALLALA...NORTH PLATTE
322 PM CDT MON SEP 6 2010 /222 PM MDT MON SEP 6 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT
/9 AM MDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM
CDT /9 AM MDT/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
7 PM CDT /6 PM MDT/ THIS EVENING. 

* LOOK FOR STRONG WINDS TO CONTINUE INTO THE EARLY EVENING HOURS.
  AFTER WINDS SUBSIDE...COLD CANADIAN HIGH PRESSURE WILL BUILD
  INTO SOUTHWESTERN NEBRASKA OVERNIGHT. BY MORNING...LOWS IN THE
  LOWER 30S ARE EXPECTED ACROSS THE EASTERN PANHANDLE...AS WELL AS
  THE PLATTE RIVER VALLEY IN KEITH AND LINCOLN COUNTIES. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE
  LIKELY. AREAS OF FROST ARE LIKELY IN THE EASTERN PANANDLE AND
  PORTIONS OF LINCOLN AND 

* DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE
  CAUTION WHILE DRIVING. 

* PERSONS IN THE FROST ADVISORY SHOULD EITHER COVER TENDER
  VEGETATION OR BRING IT INSIDE FOR THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NEZ005>010-023>029-035>038-058-069>071-094-070000-
/O.CON.KLBF.WI.Y.0021.000000T0000Z-100907T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-
PERKINS-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...GRANT...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
322 PM CDT MON SEP 6 2010 /222 PM MDT MON SEP 6 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* LOOK FOR STRONG WINDS TO CONTINUE INTO THE EARLY EVENING HOURS.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
  LIKELY.

* DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD 
  EXERCISE CAUTION WHILE DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT.

&&

$$

CLB
4 follow-up statements
387 
WWUS73 KLBF 062036
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 PM CDT MON SEP 6 2010

...AREAS OF FROST ARE LIKELY IN THE PLATTE RIVER VALLEY AND
EASTERN PANHANDLE OVERNIGHT TONIGHT. GUSTY WINDS WILL CONTINUE
INTO THE EARLY EVENING HOURS...

.AFTER WINDS DIMINISH THIS EVENING...COLD CANADIAN HIGH PRESSURE
WILL BUILD INTO WESTERN NEBRASKA OVERNIGHT TONIGHT. THE
COMBINATION OF LIGHT WINDS...DRY AIR AND A COLD AIRMASS...WILL
LEAD TO LOWS NEAR FREEZING AND AREAS OF FROST IN THE EASTERN
PANHANDLE AND LOW LYING AREAS IN LINCOLN COUNTY...IN PARTICULAR
THE PLATTE RIVER VALLEY.

NEZ004-022-056-057-059-070000-
/O.CON.KLBF.WI.Y.0021.000000T0000Z-100907T0000Z/
/O.CON.KLBF.FR.Y.0002.100907T0900Z-100907T1500Z/
SHERIDAN-GARDEN-DEUEL-KEITH-LINCOLN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS...OGALLALA...NORTH PLATTE
336 PM CDT MON SEP 6 2010 /236 PM MDT MON SEP 6 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
10 AM CDT /9 AM MDT/ TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM
MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY. 

* LOOK FOR STRONG WINDS TO CONTINUE INTO THE EARLY EVENING 
  HOURS. AFTER WINDS SUBSIDE...COLD CANADIAN HIGH PRESSURE WILL 
  BUILD INTO SOUTHWESTERN NEBRASKA OVERNIGHT. BY MORNING...LOWS 
  IN THE LOWER 30S ARE EXPECTED ACROSS THE EASTERN PANHANDLE...
  AS WELL AS THE PLATTE RIVER VALLEY IN KEITH AND LINCOLN 
  COUNTIES. 

* NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE
  LIKELY. AREAS OF FROST ARE LIKELY IN THE EASTERN PANANDLE AND
  PORTIONS OF LINCOLN AND KEITH COUNTY. 

* DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD 
  EXERCISE CAUTION WHILE DRIVING. 

* PERSONS IN THE FROST ADVISORY SHOULD EITHER COVER TENDER 
  VEGETATION OR BRING IT INSIDE FOR THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NEZ005>010-023>029-035>038-058-069>071-094-070000-
/O.CON.KLBF.WI.Y.0021.000000T0000Z-100907T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-
PERKINS-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...GRANT...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
336 PM CDT MON SEP 6 2010 /236 PM MDT MON SEP 6 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* LOOK FOR STRONG WINDS TO CONTINUE INTO THE EARLY EVENING HOURS.

* NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE 
  LIKELY. 

* DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD 
  EXERCISE CAUTION WHILE DRIVING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT.

&&

$$
817 
WWUS73 KLBF 062354 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT MON SEP 6 2010

...AREAS OF FROST ARE LIKELY IN THE PLATTE RIVER VALLEY AND
EASTERN PANHANDLE OVERNIGHT TONIGHT. GUSTY WINDS WILL CONTINUE
INTO THE EARLY EVENING HOURS...

.AFTER WINDS DIMINISH THIS EVENING...COLD CANADIAN HIGH PRESSURE
WILL BUILD INTO WESTERN NEBRASKA OVERNIGHT TONIGHT. THE
COMBINATION OF LIGHT WINDS...DRY AIR AND A COLD AIRMASS...WILL
LEAD TO LOWS NEAR FREEZING AND AREAS OF FROST IN THE EASTERN
PANHANDLE AND LOW LYING AREAS IN LINCOLN COUNTY...IN PARTICULAR
THE PLATTE RIVER VALLEY.

NEZ004-022-056-057-059-070900-
/O.CAN.KLBF.WI.Y.0021.000000T0000Z-100907T0000Z/
/O.CON.KLBF.FR.Y.0002.100907T0900Z-100907T1500Z/
SHERIDAN-GARDEN-DEUEL-KEITH-LINCOLN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS...OGALLALA...NORTH PLATTE
654 PM CDT MON SEP 6 2010 /554 PM MDT MON SEP 6 2010/

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
10 AM CDT /9 AM MDT/ TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT
/3 AM MDT/ TO 10 AM CDT /9 AM MDT/ TUESDAY. 

* COLD CANADIAN HIGH PRESSURE WILL BUILD INTO SOUTHWESTERN
  NEBRASKA OVERNIGHT. BY MORNING...LOWS IN THE LOWER 30S ARE
  EXPECTED ACROSS THE EASTERN PANHANDLE... AS WELL AS THE PLATTE
  RIVER VALLEY IN KEITH AND LINCOLN COUNTIES.

* PERSONS IN THE FROST ADVISORY SHOULD EITHER COVER TENDER 
  VEGETATION OR BRING IT INSIDE FOR THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NEZ005>010-023>029-035>038-058-069>071-094-070100-
/O.CAN.KLBF.WI.Y.0021.000000T0000Z-100907T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-
PERKINS-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...GRANT...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
654 PM CDT MON SEP 6 2010 /554 PM MDT MON SEP 6 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO SUBSIDE.

$$
342 
WWUS73 KLBF 070737 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
237 AM CDT TUE SEP 7 2010

...AREAS OF FROST ARE STILL LIKELY IN THE PLATTE RIVER VALLEY AND
EASTERN PANHANDLE THIS MORNING...

.COLD CANADIAN HIGH PRESSURE WILL BE CENTERED ACROSS WESTERN
NEBRASKA BY SUNRISE. THE COMBINATION OF LIGHT WINDS...DRY AIR AND
A COLD AIRMASS...WILL LEAD TO LOWS NEAR FREEZING AND AREAS OF
FROST IN THE EASTERN PANHANDLE AND LOW LYING AREAS IN KEITH AND
LINCOLN COUNTY...IN PARTICULAR THE PLATTE RIVER VALLEY.

NEZ004-022-056-057-059-071500-
/O.CON.KLBF.FR.Y.0002.100907T0900Z-100907T1500Z/
SHERIDAN-GARDEN-DEUEL-KEITH-LINCOLN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS...OGALLALA...NORTH PLATTE
237 AM CDT TUE SEP 7 2010 /137 AM MDT TUE SEP 7 2010/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING. 

* COLD CANADIAN HIGH PRESSURE WILL BE CENTER ACROSS WESTERN
  NEBRASKA THIS MORNING. LOWS IN THE LOWER 30S ARE EXPECTED ACROSS
  THE EASTERN PANHANDLE... AS WELL AS THE PLATTE RIVER VALLEY IN
  KEITH AND LINCOLN COUNTIES.

* PERSONS IN THE FROST ADVISORY SHOULD EITHER COVER TENDER
  VEGETATION OR BRING IT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KAR
072 
WWUS73 KLBF 071405
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 AM CDT TUE SEP 7 2010

...THREAT FOR FROST HAS ENDED...

NEZ004-022-056-057-059-071515-
/O.CAN.KLBF.FR.Y.0002.000000T0000Z-100907T1500Z/
SHERIDAN-GARDEN-DEUEL-KEITH-LINCOLN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS...OGALLALA...NORTH PLATTE
905 AM CDT TUE SEP 7 2010 /805 AM MDT TUE SEP 7 2010/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FROST ADVISORY. 

AT 9 AM CDT SURFACE OBSERVATIONS INDICATED TEMPERATURES HAD ROSE
ABOVE FREEZING AND INTO THE LOWER 40S FOR MOST LOCATIONS. THE
THREAT FOR FROST HAS ENDED WITH THE FROST ADVISORY CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 6, 1:56 PM MDT, 26 minutes earlier.

Area forecast discussion, Sep 6, 1:56 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT MON SEP 6 2010

.SYNOPSIS...

WOW...WHAT A DIFFERENCE A DAY MAKES. TEMPERATURES AS OF 3 PM CDT ARE
RUNNING 30 TO 40 DEGREES COOLER THAN YESTERDAYS READINGS THIS TIME. A
VIGOROUS UPPER LEVEL TROUGH OF LOW PRESSURE CONTINUES TO LIFT ACROSS
SRN SD ATTM. THIS FEATURE FORCED A COLD FRONT THROUGH THE FORECAST
AREA EARLIER THIS MORNING RESULTING IN STRONG NORTHWESTERLY WINDS
LIGHT RAIN SHOWERS AND MUCH COOLER TEMPERATURES. THE UPPER AIR
PATTERN THIS MORNING WAS INDICATING THE BEFORE MENTIONED TROUGH
EXTENDING FROM ERN MT INT NERN COLORADO. ANOTHER SHORTWAVE WAS
TRAVELING DOWN THE PACIFIC COAST OF CANADA AND A PERSISTENT CLOSED
LOW WAS PRESENT OVER SRN PORTIONS OF HUDSON BAY. HIGH PRESSURE WAS
ANCHORED OVER THE GULF OF MEXICO AND THE WESTERN ATLANTIC.

&&

.DISCUSSION...

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...NEAR TERM FORECAST
CHALLENGES DEAL WITH TEMPERATURES TONIGHT...PARTICULARLY FROST
POTENTIAL IN THE EASTERN PANHANDLE AND PLATTE RIVER VALLEYS. THE
LATEST MET GUIDANCE HAS COME IN COOLER THIS MORNING WITH 32 DEGREES
FOR LBF...28 FOR AIA...31 FOR CDR AND 33 FOR OGA. THE MAV GUIDANCE
IS SLIGHTLY WARMER...HOWEVER LIGHT WNW DRAINAGE WINDS...HIGH
PRESSURE OVHD AND DRY AIR WILL FAVOR TEMPS MORE TOWARD THE MET
GUIDANCE FOR TONIGHT. ATTM...DO NOT SEE ANY REASON TO DEVIATE FROM
THE MET GUIDANCE WHICH WILL NECESSITATE A FROST ADVISORY...ROUGHLY
FOR THE PANHANDLE AS WELL AS KEITH AND LINCOLN
COUNTIES...PARTICULARLY IN THE PLATTE RIVER VALLEY WHERE COLD
DRAINAGE WILL BE MOST PRONOUNCED. IF 32 DEGREES IS REACHED FOR LBF
TUESDAY MORNING...IT WOULD BEAT THE RECORD LOW OF 35 SET BACK IN
1898. AFTER 98 ON SUNDAY...ITS HARD TO BELIEVE WE ARE LOOKING AT
RECORD LOWS TONIGHT. WELCOME TO FALL.

ON TUESDAY...WINDS WILL QUICKLY SHIFT TO THE SOUTH AS HIGH PRESSURE
MOVES EAST. DECENT WAA WILL COMMENCE AS RIDGING BUILDS ACROSS THE
CENTRAL CONUS AND THE EXITING COLD FROPA FROM EARLIER TODAY LIFTS
NORTH AS A WARM FRONT. MOISTURE WILL INCREASE AS WELL TUESDAY NIGHT
AS THE REMNANTS OF HERMINE LIFTS NORTH INTO THE SRN PLAINS. FOR
WEDNESDAY THROUGH THURSDAY...THE FORECAST REMAINED UNCHANGED WITH
PRECIPITATION CHANCES CONTINUING. SWRLY FLOW ALOFT...AND ABUNDANT
LOW LEVEL MOISTURE WILL BE FAVORABLE FOR THUNDERSTORMS. MID LEVEL
WARM AIR ADVECTION WILL AID IN INITIATION WEDNESDAY NIGHT...FOLLOWED
BY A STRONG MID LEVEL DISTURBANCE THURSDAY AND THE UPPER LEVEL
TROUGH TRACKING ACROSS THE NORTHERN PLAINS ON FRIDAY. HIGHS WILL
GENERALLY BE IN THE 80S WITH LOWS IN THE 50S AND LOWER 60S THANKS TO
THE LOW LEVEL MOISTURE.

LONG TERM...FRIDAY THROUGH MONDAY...GOOD MODEL CONSISTENCY NOTED
THIS MORNING WHICH LENDS BETTER CONFIDENCE IN THE OUTER PERIODS.
MAIN CHANGE WAS TO EXTEND PRECIPITATION CHANCES INTO FRIDAY EVENING
BASED ON THE SLOWER TIMING OF AN EXITING TROUGH OF LOW PRESSURE
FRIDAY NIGHT. FOR FRIDAY...A SURFACE TROUGH OF LOW PRESSURE WILL
TRACK ACROSS THE FORECAST AREA WITH AN H5 TROUGH EXPECTED TO MOVE
THROUGH THE AREA 6 TO 12 HOURS LATER. AM EXPECTING THE SURFACE
TROUGH TO LIGHT UP WITH CONVECTION FRIDAY AFTERNOON AS IT TRACKS
INTO 60+ DEW POINTS ACROSS THE CENTRAL AND ERN CWA. THIS ACTIVITY
WILL LIFT ACROSS THE EASTERN CWA FRIDAY EVENING EXITING THE AREA
LATER FRIDAY NIGHT. WESTERLY WINDS AND MUCH DRIER AIR WILL FILTER
INTO THE AREA BEGINNING SATURDAY WITH SLIGHTLY COOLER TEMPS AND
WESTERLY WINDS. THE H5 PATTERN WILL REMAIN ZONAL THROUGH THE END OF
THE PERIOD WHICH WILL FAVOR DRY CONDS AS LOW LEVEL MOISTURE REMAINS
OFF TO THE EAST OF THE FORECAST AREA. HIGHS WILL BE IN THE UPPER
70S/LWR 80S WITH LOWS IN THE 40S/50S WHICH IS SEASONAL FOR THIS TIME
OF YEAR.

&&

.AVIATION...

NORTHWEST WINDS CONTINUE TO BLOW AT 20 TO 35 KTS THROUGH THE EARLY
EVENING HOURS. GENERALLY VFR CONDITIONS WITH POCKETS OF MVFR CIGS
LINGER EARLY TONIGHT...THEN GIVE WAVE TO CLEAR SKIES. HIGH PRESSURE
WILL THEN BUILD INTO THE REGION BY MORNING WITH LIGHT NORTHWEST
WINDS AND COLD TEMPS. THESE COLD TEMPS WILL RESULT IN AREAS OF FROST
BY EARLY MORNING...ESPECIALLY ON GRASS RUNWAYS IN FAVORED LOW LYING
AREAS OF THE NEB PANHANDLE AND THE PLATTE RIVER VALLEY. VFR
CONDITIONS CONTINUE TOMORROW WHILE WINDS SLOWLY BACK TO THE SOUTH. &&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN EFFECT THROUGH 7
PM CDT (6 PM MDT) MONDAY FOR ZONES
NEZ004-005-094-022>025-035>037-056>059-069>071.

FROST ADVISORY IN EFFECT FROM 4 AM CDT (3 AM MDT) THROUGH 10 AM CDT
(9 AM MDT) FOR ZONES NEZ004-022-056-057-059.

.SHORT AND LONG TERM...BUTTLER
.AVIATION...MASEK
Hazardous weather outlook, Sep 6, 2:18 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CDT MON SEP 6 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-072030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
318 PM CDT MON SEP 6 2010 /218 PM MDT MON SEP 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45
MPH WILL BE POSSIBLE OVER ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA THIS EVENING. THE WINDS WILL DIMINISH AROUND SUNSET. A
WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD
EXERCISE CAUTION WHILE DRIVING ACROSS WESTERN NEBRASKA TODAY.

LATE TONIGHT TEMPERATURES WILL FALL INTO THE 30S ACROSS MUCH OF
WESTERN NEBRASKA. THERE WILL BE AREAS OF FROST THAT DEVELOP OVER
THE EASTERN PANHANDLE AND PLATTE RIVER VALLEY WHERE TEMPERATURES
NEAR FREEZING ARE LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LINGERING INTO MID TUESDAY MORNING WILL BE AREAS OF FROST ACROSS
THE EASTERN PANHANDLE AND PLATTE RIVER VALLEY.

A SLOW MOVING STORM SYSTEM WILL CROSS THE PLAINS AND BRING
CHANCES OF THUNDERSTORMS TO WESTERN AND NORTH CENTRAL NEBRASKA
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

Nearby

Frost Advisories in Nebraska, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.